Valium and Fentanyl IR taken together

Discussion in 'Pain Relief - Chronic Pain - Pain Meds' started by ejohn, Nov 26, 2019.

  1. ejohn

    ejohn New Member

    Hi, First, It's nice to have found someplace where I can talk among people who won't judge.... A few years agoI was diagnosed with a couple of small sized tumor in both of my nuts...it's basically felt like a couple of jelly bears swinging around in there..'. Luckily, There are only a few of us every year and I found a world renowned surgeon who performed a dozen operations on other patients. I lost 18 units of blood, suffered a bowel perforation and almost died at the time of the closing of my nut-sacks. However, after 3 weeks in the hospital, I was told I was cured and all was fine. I'm one of the lucky ones. This allows me to live; and walk, albeit not very well. But before my operation, having three children and my soul-mate for a wife, the idea of leaving them behind and dying was heavy on my mind. Interestingly, I didn't even ask for any sedatives, but my physician gave me an Rx for 10 MG of roche valium. Thinking I was going to die, I thought why not go out while still on the top. When I was told I might have a chance for survival, they kept me on the valium because I also went through a couple of other issues. After my surgery, I was sent home with an Rx for both fentanyl patches and fentanyl IR (instant release). They asked if I wanted hydromorphone, but I enjoyed that stuff so much in the hospital, I thought it would be a bad idea to continue taking it. btw I will never be able to walk normal again but my nuts is hanging just fine after the operation. My left leg and both feet are always numb and very tender to the touch. I also have a colostomy. I forgot to mention that eight months after being released from the hospital, they thought the cancer had spread to my brain,but my issue was benign thankfully. My point, is I have a lot of physical issues and I take the fentanyl mostly as the other stuff does nothing for me. I haven't had to up my dose of either my fentanyl IR or the valium but for the past year, my dosing has actually gone down a bit. It's my PC physician who writes me the Rx, bless that guy. I don't even need to see him in person. He's a very respected PC at a major hospital in the area and the 2nd script is for the fentanyl patches if needed. I take on average one every 24 hours...and have been for a few years. My Rx for the valium is 10 MG up to three times a day. I take about 4 tabs/ per day. Sometimes I take them together....sometimes I don't. Again, my dosage has remained unchanged. often I bite them in half and only take half of each. I hear these stories of people mixing these two and not waking up. And honestly, sometimes the valiums wonks me out and I sleep great. Sometimes I don't sleep well at all. They do mess with your time perception a bit, or at least they do for me. I sometimes have only slept for 10 minutes and wake up feeling great. like it's the next day.'..lol. Not a worry at all, in my situation. My pharmacist hasn't said a thing, nor my PC. So here comes my question, how dangerous is my current situation (taking both at the amounts I do, around the same time), and how can one, without checking into a rehab center, cut back gradually until Im where I wanna be? I realize that's several questions mixed up Sorry for this to be so long-winded, but I felt it necessary to tell my entire situation...probably because I'm self conscious of my situation but it is what it is. Any information and/or opinions would be greatly appreciated. Peace and God Bless you guys.
     
    Last edited: Nov 26, 2019
  2. RocketGhost

    RocketGhost New Member

    Well, I think whats important is that you discuss the potential for any further complications with your doctor. No one on this discussion board has a full knowledge of your overall medical situation and history despite your detailed explanation above. In my experience, the dosages you are describing are on the safe side but the addition of another substance like alcohol could definitely tip that equation. The valium is not a problem when discussing whether cold turkey withdrawal could "kill you." It can happen with other benzodiazepines but very rarely with fentanyl. The most successful self-tapers I've seen with benzodiazepines have been a 5% reduction every 2 weeks or so. It takes a long time on your own. A hospital in-patient medically supervised detox can be done much more quickly but I do not think you qualify as your current doses are on the lower side. I would suggest not doing it too fast. Lower your fentanyl dose first and then valium. I would also strongly suggest that you may be able do this by yourself. Given the doses you've described, an in-patient detox would probably be unecesary...
     
    Last edited: Nov 26, 2019

Share This Page